| Model Number |
ONYXNG40018UX |
| Medical Device Problem Codes |
Device Damaged by Another Device (2915); Material Deformation (2976); Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/30/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a procedure involving two onyx frontier coronary drug eluting stents, stent deformation occurred in vivo during positioning/advancement.The lesion being treated was mildly tortuous and severely calcified in the left anterior descending (lad) artery.Both devices were inspected prior to use with no issues noted.Negative prep was not performed on the devices.The lesion was pre-dilated.Both devices did not pass through a previously deployed stent.Resistance was encountered when advancing both devices.Excessive force was not used during delivery of both devices.The stents went through the guide extension catheter smoothly but while trying to deliver stents to the lesion, resistance was met and the stents were removed.Upon inspection of both stents after removal, it was noticed that the stent struts were lifted.It was noted that the vessel was heavily calcified and that a non-medtronic guide extension catheter was used so it was believed that struts may have caught on the non-medtronic guide extension catheter upon removal or were damaged during the attempt to deliver stent to lesion.The procedure was completed.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Product analysis: the device was returned for evaluation.The stent was positioned on the balloon between the marker bands in accordance with the positioning specification.However, due to deformation, the stent did not meet the visual acceptance criteria.Deformation was observed on the proximal and mid stent wraps, with struts raised.No deformation was evident on the distal tip.No other damage was observed on the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.